Tennessee, 2014

Damaging Wind in Tennessee, June 19, 2014

June 19, 2014 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on June 19. One report of wind damage was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on June 19. One report of wind damage was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 19, 11:26 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 19, 11:26 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT THU JUN 19 2014

.UPDATES...

SHORT TERM AND 18Z TAF DISCUSSION.

&&

.UPDATE...

UPDATED THE FORECAST TO INCREASE POPS ACROSS THE ERN/SERN AREAS
GIVEN THE COVERAGE ON CURRENT RADAR. ALREADY SENT NEW ZONES AND
THE WEB FORECAST. NO OTHER CHANGES MADE.

AL

&&

.AVIATION...

RADAR INDICATES CLUSTER OF SHRA/TSRA WILL LIKELY IMPACT CSV THIS
AFTERNOON...AND HAVE ADDED A TEMPO MENTION OF MVFR CONDITIONS AND
TSRA ACCORDINGLY. OTHERWISE...SCT CUMULUS AND LIGHT WEST WINDS ARE
EXPECTED THIS AFTERNOON...THEN SOME CIRRUS WITH LIGHT TO CALM
SOUTHWEST WINDS OVERNIGHT. ANTICIPATE SOME FOG DEVELOPMENT AT CSV
OVERNIGHT...ESPECIALLY IF CONSIDERABLE RAINFALL IMPACTS THE
AIRPORT...WITH MVFR TO POSSIBLY IFR VIS.

SHAMBURGER

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 19, 4:10 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT THU JUN 19 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
510 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jun 19, 10:27 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CDT THU JUN 19 2014

TNZ078-191700-
WARREN-
1127 AM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR WARREN COUNTY...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING EAST AT 15
MPH.

SOME LOCATIONS IN THE PATH INCLUDE ROCK ISLAND STATE PARK.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3565 8591 3583 8587 3582 8568 3580 8561
      3579 8560 3579 8561 3576 8560 3576 8561
      3575 8559 3570 8561 3560 8559

SHAMBURGER
Special weather statement, Jun 19, 11:41 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 PM CDT THU JUN 19 2014

TNZ079-191830-
GRUNDY-
1241 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...

AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTH OF
MCMINNVILLE...OR 7 MILES NORTHWEST OF ALTAMONT...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ALTAMONT AND BEERSHEBA SPRINGS.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3547 8589 3552 8588 3553 8587 3550 8582
      3551 8581 3552 8577 3553 8560 3549 8553
      3534 8573

SHAMBURGER
Special weather statement, Jun 19, 12:19 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT THU JUN 19 2014

TNZ063-064-078-191900-
CANNON-DE KALB-WARREN-
119 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CANNON...SOUTHERN
DE KALB AND NORTHERN WARREN COUNTIES...

AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF WOODBURY...MOVING EAST AT 15
MPH.

SOME LOCATIONS IN THE PATH INCLUDE CENTERTOWN...GREEN HILL AND
MCMINNVILLE.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3578 8606 3596 8597 3588 8564 3585 8567
      3585 8563 3582 8566 3583 8568 3582 8566
      3566 8576

SHAMBURGER
Special weather statement, Jun 19, 12:21 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT THU JUN 19 2014

TNZ063-077-078-191900-
CANNON-COFFEE-WARREN-
121 PM CDT THU JUN 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON...NORTHERN
COFFEE AND SOUTHWESTERN WARREN COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SUMMITVILLE AND MORRISON.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3565 8581 3545 8596 3560 8622 3575 8612

SHAMBURGER

The radar

The Nashville radar (KOHX), 79 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cannon

When
June 19, 12:30 PM CST
Where
Cannon County, 1.06 mi SW of Ivy Bluff
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.660, -86.065

Warren County 911 relayed a report of a tree blown down in Cannon County on Highway 53 near Ivy Bluff Road blocking one lane of the roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518499.